Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How to treat conjunctivitis when no help from Zoxan and toba?

User rating for this question
Answered by

Practicing since : 2003
Answered : 5709 Questions
hello dr this is XXXXXXX I have got conjunctivitis can you tell me what shuld I apply on my eye my eye has got swollen and has becom red my dr has changed my medicine from zoxan to toba dm and gave one allopathic medicine. it is already a week today with no improvement
Posted Tue, 17 Dec 2013 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 36 minutes later
Brief Answer: Requires confirmation of diagnosis. Detailed Answer: Hello, Welcome to health care magic Iam Dr. Dadapeer K an Ophthalmologist and I answer health problems related to eye. It seems from the history that you are having conjunctivitis for which you have taken treatment with zoxan and recently changed to toba dm eye drops. Since your eyes are swollen and red, you are most probably having infective conjunctivitis. The treatment is mainly by antibiotic eye drops. Zoxan is ciprofloxacin a broad spectrum antibiotic and it can be used. But Toba- DM contains tobramycin an antibiotic and Dexamethasone a steroid preparation. Steroid preparations should be avoided in infective conditions as these will increase the severity of infection. Steroid preparations are indicated only in non- infective conditions like allergic conditions or sterile inflammatory conditions of the eye like uveitis Hence first thing to be done is examination and confirmation of diagnosis Whether it is conjunctivitis or some other inflammation like uveitis If it is conjunctivitis further,whether it is infective or non infective Hence I advice you to consult Ophthalmologist, if you have not consulted earlier and confirmation of diagnosis and treatment accordingly. Do get back to me after consultation with your ophthalmologist, so that I can advice you further depending on the diagnosis. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
Follow-up: How to treat conjunctivitis when no help from Zoxan and toba? 34 minutes later
my dr has also given amoxicillin .most of the people in my building have got this conjunctivitis but it was not as bad as mine .I continue with xozan or toba? .I have not started using toba yet and is it ok to apply warm water on the eye ?
Answered by Dr. Dadapeer K 9 minutes later
Brief Answer: You can all except toba dm. Detailed Answer: Hello Thank you for the follow up query. Since you are having severe conjunctivitis your doctor has given oral antibiotic amoxycillin, you can use it. You can continue zoxan eye drops as advised. I feel it is better to avoid toba DM as it contains steroid, but you can use it if it was prescribed by a eye specialist after examination and ruling out infective component. You can wash your eyes with warm water no problem, in fact it will help to relieve pain. Hope I have answered your query. Thank you.
Above answer was peer-reviewed by
Follow-up: How to treat conjunctivitis when no help from Zoxan and toba? 18 minutes later
ok thanks
Answered by Dr. Dadapeer K 2 minutes later
Brief Answer: Thank you Detailed Answer: Thank you for asking to health care magic. With regards Dr Dadapeer K
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor